Wildfire, Oldham
- When
- June 12, 8:47 PM CST to June 13, 12:08 PM CST
- Where
- Oldham forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
The Texas Forest Service reported that the Gruhlkey Wildfire began in Oldham County about five miles west of Adrian Texas around 2047 CST. The wildfire was caused by lightning and consumed an estimated one thousand and two hundred acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texas Forest Service reported that the Gruhlkey Wildfire began in Oldham County about five miles west of Adrian Texas around 2047 CST. The wildfire was caused by lightning and consumed an estimated one thousand and two hundred acres. Although no damages were reported, two homes were threatened by the wildfire but were saved. There were no injuries reported. The wildfire was contained around 1208 CST on June 13.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 12, 8:29 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
929 PM CDT SUN JUN 12 2011
.UPDATE...
HAVE ALLOWED RED FLAG WARNING TO EXPIRE ON SCHEDULE.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 648 PM CDT SUN JUN 12 2011/
AVIATION...
VFR FORECAST WILL CONTINUE THE NEXT 24 HOURS. WINDS WONT DIE DOWN
TONIGHT AND WILL REMAIN IN THE 15 TO 20 KNOT RANGE. LOW LEVEL JET OF
40 TO 50 KNOTS WILL DEVELOP THIS EVENING BUT WINDS WILL REMAIN STRONG
ENOUGH WHICH SHOULD PRECLUDE LLWS. SURFACE TROUGH WILL STRENGTHEN
AGAIN ON MONDAY WITH SOUTHWEST WINDS OF 20 KNOTS GUSTING TO NEAR 30
KNOTS DURING THE AFTERNOON. GFS WINDS LOOK A LITTLE OVERDONE TOMORROW
AND HAVE LEANED MORE TOWARDS THE NAM FOR WIND SPEEDS.
PREV DISCUSSION... /ISSUED 354 PM CDT SUN JUN 12 2011/
DISCUSSION...
AFTERNOON WATER VAPOR SATELLITE IMAGERY SHOWS A MID LEVEL TROUGH
OVER THE WESTERN CONUS WITH RIDGING ACROSS THE SOUTHERN PLAINS. THE
RIDGE IS EXPECTED TO AMPLIFY TONIGHT AND MONDAY WHICH MEANS MORE
OF THE SAME HOT AND DRY CONDITIONS FOR THE PANHANDLES. AFTERNOON
LAPS DATA SHOWS A SURFACE LOW OVER THE EASTERN OKLAHOMA PANHANDLE.
THIS HAS KEPT A LIGHT AND FOR THE MOST PART VARIABLE LOW LEVEL WIND
FLOW ACROSS THE CWA. MOISTURE WAS ALSO WRAPPING AROUND THIS LOW AS
EVIDENT FROM DEWPOINTS RANGING FROM THE MID 40S TO THE MID 50S ACROSS
THE OKLAHOMA PANHANDLE AND EASTERN TEXAS PANHANDLE. CURRENT RADAR
REFLECTIVITY IMAGERY SHOWS A WEAK BOUNDARY OVER THE SOUTHERN TEXAS
PANHANDLE. NAM AND THE SREF SUGGEST ISOLATED THUNDERSTORMS
DEVELOPING THIS EVENING IN THE SOUTHWEST TEXAS PANHANDLE...POSSIBLY
ALONG THIS BOUNDARY BUT BUFKIT FORECAST SOUNDINGS INDICATE LITTLE
IF ANY ELEVATED CAPE TO WORK WITH. ALTHOUGH LOW LEVEL MOISTURE WILL
INCREASE ACROSS THE SOUTHWEST ZONES TONIGHT...FEEL CHANCES FOR
CONVECTION INITIATION ARE TOO REMOTE TO INSERT EVEN A SLIGHT CHANCE
POP MENTION INTO THE FORECAST. MONDAY LOOKS LIKE IT MAY BE THE
HOTTEST DAY OF THE WEEK AS HEIGHTS RISE DUE TO THE AMPLIFYING RIDGE
OVER THE SOUTHERN PLAINS. DEEP DIURNAL MIXING AND GUSTY SOUTHWEST
WINDS AHEAD OF A SURFACE LEE SIDE TROUGH WILL MEAN FIRE WEATHER
CONCERNS ENTER THE PICTURE FOR ANOTHER DAY. PLEASE SEE THE FIRE
WEATHER SECTION BELOW FOR MORE DETAILS. GOING BACK TO TEMPERATURES...
CONTINUED TO LEAN TOWARD THE WARMER MET GUIDANCE WHERE TRIPLE DIGIT
HIGH TEMPERATURES LOOK LIKELY. NEW RECORD HIGHS CAN POSSIBLY BE
ACHIEVED ON MONDAY. HERE ARE THE RECORDS FOR MONDAY JUNE 13TH:
AMARILLO: 103/1924 AND 1953
BORGER: 103/1958
DALHART: 102/1953
NOT A WHOLE LOT OF CHANGES FOR THE REMAINDER OF THE FORECAST. THE
RIDGE WILL FLATTEN TUESDAY AS AN UPPER TROUGH MOVES ACROSS THE
NORTHERN PLAINS. A COLD FRONT WILL DROP INTO THE PANHANDLES WHERE
IT WILL STALL BEFORE PUSHING SOUTHWARD WEDNESDAY. LIGHT UPSLOPE FLOW
AND COOLER TEMPERATURES ALOFT ASSOCIATED WITH THIS TROUGH WILL LEAD
TO A BRIEF ALBEIT SLIGHT COOL DOWN TUESDAY AND WEDNESDAY. THINKING
CHANCES OF PRECIP LOOK UNLIKELY WITH THIS SYSTEM AND LOW LEVEL
MOISTURE REMAINS RATHER ANEMIC. THE UPPER RIDGE MOVES SOUTHWEST
OVER MEXICO WEDNESDAY BUT WILL RE-AMPLIFY OVER THE SOUTHERN PLAINS BY
THE END OF THE WEEK. THUS MORE OF THE SAME HOT AND DRY WX
CONDITIONS FOR THE AREA.
CLK
FIRE WEATHER...
A SURFACE LOW WAS OVER THE EASTERN OKLAHOMA PANHANDLE THIS AFTERNOON
WHICH HAS CAUSED WINDS TO BE LIGHT AND VARIABLE FOR MUCH OF THE
AFTERNOON. ITS POSSIBLE FOR WINDS TO PICK UP TO NEAR 20 MPH BEFORE
SUNSET THIS EVENING IN THE WEST AND CENTRAL TEXAS AND OKLAHOMA
PANHANDLES...WHERE RELATIVE HUMIDITIES HAVE FALLEN TO AROUND TO 5 TO
10 PERCENT. THEREFORE WILL CONTINUE THE RED FLAG WARNING UNTIL 9 PM
FOR THIS AREA. CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED
MONDAY AS GUSTY SOUTHWEST LOW LEVEL FLOW DEVELOPS ACROSS THE AREA.
THIS IN CONJUNCTION TO A HOT AND DEEPLY MIXED ATMOSPHERE WILL LEAD TO
RELATIVE HUMIDITIES TO FALL TO AROUND 5 TO 15 PERCENT. A FIRE
WEATHER WATCH IS IN EFFECT FOR ALL OF THE AMA CWA GIVEN THESE
ANTICIPATED CONDITIONS. TEMPERATURES WILL COOL OFF MID WEEK
AS A WEAK COLD FRONT SLIPS INTO THE AREA. HOWEVER LOW LEVEL
MOISTURE REMAINS RATHER MEAGER THROUGHOUT THE WEEK SO LOWEST RELATIVE
HUMIDITIES WILL GENERALLY FALL TO AROUND 10 TO 20 PERCENT. ELEVATED
TO CRITICAL FIRE WEATHER CONDITIONS MAY CREEP BACK UP AGAIN BY THE
END OF THE WEEK AS SOUTHERLY 20 FOOT WINDS LOOK TO INCREASE TO AROUND
20 MPH.
CLK
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT SUN JUN 12 2011 OKZ001>003-TXZ001>020-130830- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 319 PM CDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. A RED FLAG WARNING IS IN EFFECT THROUGH 9 PM CDT THIS EVENING FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES...WHERE SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS THE EAST CENTRAL AND SOUTHEAST TEXAS PANHANDLE THROUGH THIS EVENING DUE TO SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITIES OF 15 TO 20 PERCENT. CAUTION IS ADVISED ON AREA LAKES THROUGH THIS EVENING DUE TO THE BREEZY SOUTH TO SOUTHWEST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE PANHANDLES ON MONDAY DUE TO BREEZY SOUTH TO SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES. A FIRE WEATHER WATCH HAS BEEN ISSUED FROM NOON THROUGH 9 PM ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY AND MONDAY. RTW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 803 PM CDT SUN JUN 12 2011 TXZ001-006-007-011>013-016>018-130500- ARMSTRONG-CARSON-DALLAM-DEAF SMITH-HARTLEY-MOORE-OLDHAM-POTTER- RANDALL- 803 PM CDT SUN JUN 12 2011 ...GUSTY WINDS POSSIBLE THIS EVENING ACROSS THE WESTERN HALF OF THE TEXAS PANHANDLE... HIGH BASED SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN NEW MEXICO AND THE SOUTH PLAINS OF TEXAS. BRIEF STRONG AND GUSTY WINDS MAY BE POSSIBLE BENEATH THESE SHOWERS AND THUNDERSTORMS. THESE STRONG WINDS MAY GUST BETWEEN 50 AND 55 MPH... BUT SHOULD NOT LAST FOR MORE THAN AN HOUR OR TWO. LITTLE...IF ANY PRECIPITATION...IS EXPECTED AS RAINFALL WILL EVAPORATE BEFORE IT REACHES THE SURFACE. IN ADDITION...BLOWING DUST MAY DEVELOP WHICH COULD REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. TAB
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325842.